We are 184,309 members in 80 forums discussing 139,608 topics.

Help with Abbreviations

All TopicsForum: Hormonal Therapy - Before, During and After → Topic: tamoxifen and food allergies

Topic: tamoxifen and food allergies

Forum: Hormonal Therapy - Before, During and After —

Risks and benefits, side effects, and costs of anti-estrogen medications. Note: Please remember that there are good experiences and bad with ALL treatments and this is a safe place to share YOUR experience, not to be influenced or influence others.

Posted on: Aug 4, 2009 11:11PM - edited Aug 4, 2009 11:27PM by cowtown

cowtown wrote:

I've been on tamoxifen for 4 years and developed terrible hives in April.  Long story short, after

been on prednisone and antihistamines, went to a holistic dr.  I had already stopped the tamoxifen in beginning of July.  Turns out, I'm allergic to wheat, dairy, eggs and more.

I'm 54 and am so glad I'm off this treatment (I've had every side effect) and am now trying

to rid my body of all the toxins that have built up in it.  I've heard this is not common but not

uncommen.  Also, that at some point I'll be able to eat these food groups again.  Anyone else

experience this?

Cowtown

Log in to post a reply

Page 1 of 1 (5 results)

Posts 1 - 5 (5 total)

Log in to post a reply

May 20, 2012 03:10AM charkleroad wrote:

i realize Cowtown's post was in 2009.  But for future readers use, i would like to share a similar experience.  Been on Tamoxifen for a year and half.  Developed food intolerance for diary, food additives, wine and more.  Sometimes, not  even sure what actually caused the reaction.  Symptoms are diarrhea, skin hives, upset stomach, bloating...  it can last for days or weeks.  Have been at GI doctors office a lot :-(  Only today, i thought about maybe, just maybe, this is a side effect of Tamoxifen.

Log in to post a reply

Sep 8, 2014 06:12AM amcintosh79 wrote:

I also had similar issues. I've been on tamoxifen for 2 and a half years, and have been having similar issues. About a year and a half ago, I had to give up dairy, and then broccoli, and then bananas, and now it's looking like eggs as well. My issues are primarily digestive/gastrointestinal.  Probiotics help, as do the pills with the enzyme to help you digest dairy, but nothing is perfect.

I'm also extremely sensitive to weight gain - I feel like my metabolism is at a snail's pace, and I gain weight really easily particularly after drinking alcohol.

In addition, my other symptoms are hot flashes, joint pain, insomnia, weight gain.

The fun - it never stops! :)

Log in to post a reply

Sep 8, 2014 06:29AM Moderators wrote:

Welcome to BCO.

You may find reading the article Allergic Reactions on our main Breastcancer.org site of interest. as well as Tamoxifen page as well as Food Label Findings « Think Pink Live Green Column.

We're sorry for the food allergies, as if Tamoxifen SE' aren't bad enough.

Be safe and we hope it settles down somewhat. Probiotics are often very helpful in general health and well being.

The Mods

To send a Private Message to the Mods: community.breastcancer.org/mem...
Log in to post a reply

Feb 8, 2017 11:52PM Lobsterlady91 wrote:

I was taken tamoxifen for six years 208

I was so itchy so I stopped it in 2012

A year or so I been breaking out really

Bad with lumps and itchy boils

Last year I was checked after three Allergy doctors And three dermatologist

Blood tests wheat eggs milk bananas strawberries

Nuts Tomatoes


Needles tests soy chocolate Corn

A friend of mine asked me about tamoxifen

We put it together

Never had allergies before in my life

Hope that helps anyone to be tested after taken

Tamoxifen

Thank you

Barbara newmark






Log in to post a reply

Feb 9, 2017 05:00AM Moderators wrote:

Thank you for sharing your experiences, Barbara! We hope you've found some relief from the allergies!

The Mods

To send a Private Message to the Mods: community.breastcancer.org/mem...

Page 1 of 1 (5 results)